July 11, 2013 13:31
T In The Park goers warned about killer ecstasy tablets T In The Park Tickets
Doctors say the pills have already been linked to the deaths of seventeen people
Dr Richard Stevenson from Glasgow Royal Infirmary told the BBC that the green pills, with a Rolex crown stamped on them, could contain a dangerous chemical called PMA which causes high temperatures, hallucinations and convulsions.
An 18-year-old woman from Alexandria in West Dunbartonshire died on Tuesday (July 9) after taking the pills. Six other people from Glasgow, Lanarkshire and Ayrshire have died during the past two months, with numerous other being admitted to hospital after taking the tablets. As many as 10 people are said to have died in Northern Ireland in the past three months after taking similar tablets.
T in Park will see up to 80,000 people gather at Balado in Perth and Kinross from Friday to see headliners The Killers, Rihanna and Mumford & Sons. Dr Stevenson said the festival was a "major concern' for doctors. "We want people to go and enjoy themselves," he said. "We want them to have a good time but we really are emphasising that other chemicals are being sold as ecstasy. We want to emphasise that these tablets are being sold as ecstasy - they are not, and these tablets will kill people."
He added that it was important for anyone who may have taken the pills to get immediate medical treatment.
- Previous: These New Puritans announce October tour dates
- Next: Justin Bieber apologises for saying 'Fuck Bill Clinton' while spraying Clinton picture with bleach